MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX CLEAR CUFF PRESSURE INFUSOR; INFUSOR, PRESSURE, FOR I.V. BAGS

SMITHS MEDICAL ASD, INC. MEDEX CLEAR CUFF PRESSURE INFUSOR; INFUSOR, PRESSURE, FOR I.V. BAGS
Catalog Number MX4805
Medical Device Problem Codes Inflation Problem (1310); Gas/Air Leak (2946); Unintended Deflation (4061)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: device not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the device was unable to inflate pressure into the cuff.The pressure gauze does not show pressure reading due to a leak.A second device was used and the pressure decreased after blowing the air for just a few minutes.The event occurred while in use with patient.The issue was resolved by using a new one.There was patient involvement, and no patient harm/adverse event reported.Total 2 devices were affected.
 
Additional Manufacturer Narrative
D9: 1/16/2025.G1: corrected.H6: evaluation codes updated.Device evaluation: two samples of two different lot numbers were received for evaluation.Samples were visually and functionally tested and both were found to be leaking, confirming the customer reported complaint.The cause of the leak was found to be from the manufacturing process of solvent bonding of tubing to luer connection.No adverse trends have been identified related to these reported issues.No corrective actions are planned at this time.No causes or potential causes for the customer's reported problem were found during the dhr reviews.

Brand Name
MEDEX CLEAR CUFF PRESSURE INFUSOR
Common Device Name
INFUSOR, PRESSURE, FOR I.V. BAGS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer Contact
reed covert
6250 shier rings road
dublin, OH 43016
2247062300
MDR Report Key21150012
Report Number1526863-2025-00001
Device Sequence Number13070586
Product Code KZD
UDI-Device Identifier50351688507011
UDI-Public(01)50351688507011(17)330926(10)4422308
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMX4805
Device Lot Number4422308
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by Manufacturer02/28/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown